Alert archive / Tennessee / Winter Storm Warnings in 2014

Winter Storm Warning 2, NWS Nashville, TN

February 4, 2014Stewart County, Tennessee

NWS Nashville, TN issued this winter storm warning at Feb 4, 2014, 2:25 PM CST for Stewart County, Tennessee. It was in force for 7 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 4, 2014, 2:25 PM CST (20:25 UTC)
Expired
Feb 4, 2014, 9:38 PM CST
In force
7 hr
Issued by
NWS Nashville, TN

County Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 56 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 4, 2:56 PM CSTICE STORM 0.33Dover, TNSTEWART COUNTY EMA REPORTS UP TO ONE THIRD INCH OF ICE ACCUMULATION IN NORTHERN PART OF COUNTY WITH AROUND ONE QUARTER INCH ELSEWHERE. A FEW REPORTS OF TREES DOWN AND POWER OUTAGES WITH SIDE STREETS AND GRAVEL ROADS ICY.
Feb 4, 4:28 PM CSTICE STORMDover, TNNUMEROUS TREES FALLING ACROSS STEWART COUNTY DUE TO ICE. ONE TREE FELL THROUGH A VEHICLE ON HIGHWAY 79 WEST OF DOVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

408 
WWUS44 KOHX 042025
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
225 PM CST TUE FEB 4 2014

...FREEZING RAIN IMPACTING NORTHWEST MIDDLE TENNESSEE...

.FREEZING RAIN CONTINUES TO AFFECT PORTIONS OF NORTHWEST MIDDLE
TENNESSEE THIS AFTERNOON WITH TEMPERATURES REMAINING NEAR OR JUST
BELOW FREEZING. ICE ACCUMULATIONS ON ELEVATED SURFACES FROM AROUND
ONE QUARTER INCH UP TO ONE HALF INCH WILL BE POSSIBLE...ALONG WITH
PATCHY ICE ON AREA BRIDGES AND OVERPASSES. LATE TONIGHT...FREEZING
RAIN WILL TAPER OFF AND POSSIBLY CHANGE OVER TO LIGHT SNOW
SHOWERS AS TEMPERATURES FALL INTO THE UPPER 20S.

TNZ005-050600-
/O.UPG.KOHX.WW.Y.0009.000000T0000Z-140205T0000Z/
/O.NEW.KOHX.WS.W.0002.140204T2025Z-140205T1200Z/
STEWART-
INCLUDING THE CITY OF...DOVER
225 PM CST TUE FEB 4 2014

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER
STORM WARNING FOR FREEZING RAIN...WHICH IS IN EFFECT UNTIL 6 AM
CST WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING...UNTIL 6 AM CST WEDNESDAY MORNING.

* MAIN IMPACT...ICE ACCUMULATIONS UP TO ONE HALF INCH.

* OTHER IMPACTS...ICE ACCUMULATIONS ON TREES AND POWER LINES MAY
  RESULT IN DOWNED TREE LIMBS AND POWER OUTAGES. PATCHY ICE WILL
  CREATE SLICK SPOTS ON BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF ICE ARE
EXPECTED OR OCCURRING. THIS COULD MAKE TRAVEL VERY HAZARDOUS.

&&

$$

TNZ006-022-023-050600-
/O.EXT.KOHX.WW.Y.0009.000000T0000Z-140205T1200Z/
MONTGOMERY-BENTON-HOUSTON-
INCLUDING THE CITIES OF...CLARKSVILLE...CAMDEN...ERIN
225 PM CST TUE FEB 4 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

* TIMING...UNTIL 6 AM CST WEDNESDAY MORNING.

* MAIN IMPACT...ICE ACCUMULATIONS UP TO ONE QUARTER INCH.

* OTHER IMPACTS...ICE ACCUMULATIONS ON TREES AND POWER LINES 
  COULD RESULT IN SOME DOWNED TREE LIMBS AND POWER OUTAGES. 
  PATCHY ICE COULD FORM AND CREATE SLICK SPOTS ON BRIDGES AND 
  OVERPASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING RAIN
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

SHAMBURGER
1 follow-up statement
901 
WWUS44 KOHX 050338
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
938 PM CST TUE FEB 4 2014

...LIGHT FREEZING RAIN IN NORTHWEST MIDDLE TENNESSEE THROUGH THE OVERNIGHT...

.LIGHT FREEZING RAIN CAN BE EXPECTED TO AFFECT PORTIONS OF NORTHWEST
MIDDLE TENNESSEE THROUGH THE OVERNIGHT HOURS WITH TEMPERATURES
REMAINING NEAR OR JUST BELOW FREEZING. MINOR ADDITIONAL ICE
ACCUMULATIONS ARE STILL POSSIBLE IN THE ADVISORY AREA...ESPECIALLY
ON AREA BRIDGES AND OVERPASSES. THE LIGHT FREEZING RAIN WILL TAPER
OFF AND POSSIBLY CHANGE OVER TO LIGHT SNOW SHOWERS AS TEMPERATURES
FALL INTO THE UPPER 20S AROUND DAYBREAK.

TNZ005-051200-
/O.CAN.KOHX.WS.W.0002.000000T0000Z-140205T1200Z/
/O.EXA.KOHX.WW.Y.0009.000000T0000Z-140205T1200Z/
STEWART-
INCLUDING THE CITY OF...DOVER
938 PM CST TUE FEB 4 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR STEWART COUNTY...WHICH IS IN EFFECT UNTIL 6
AM CST WEDNESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED.

* TIMING...UNTIL 6 AM CST WEDNESDAY MORNING.

* MAIN IMPACT...MINOR ADDITIONAL ICE ACCUMULATIONS.

* OTHER IMPACTS...PATCHY ICE COULD FORM AND CREATE SLICK SPOTS ON
  BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING RAIN
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TNZ006-022-023-051200-
/O.CON.KOHX.WW.Y.0009.000000T0000Z-140205T1200Z/
MONTGOMERY-BENTON-HOUSTON-
INCLUDING THE CITIES OF...CLARKSVILLE...CAMDEN...ERIN
938 PM CST TUE FEB 4 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

* TIMING...UNTIL 6 AM CST WEDNESDAY MORNING.

* MAIN IMPACT...MINOR ADDITIONAL ICE ACCUMULATIONS.

* OTHER IMPACTS...PATCHY ICE COULD FORM AND CREATE SLICK SPOTS ON
  BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING RAIN
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
BOYD
01

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this winter storm warning went out at Feb 4, 1:24 PM CST, 1 hour 1 minute earlier.

Area forecast discussion, Feb 4, 1:24 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
124 PM CST TUE FEB 4 2014

.MESOSCALE UPDATE...

POOR MODEL PERFORMANCE TODAY IS RESULTING IN A VERY DIFFICULT
FORECAST SITUATION. TEMPERATURES ACROSS NORTHWEST MIDDLE TENNESSEE
REMAIN NEAR OR BELOW FREEZING AT THIS HOUR...DESPITE MODEL
INSISTANCE ON TEMPS BEING IN THE MID TO EVEN UPPER 30S BY NOW.
REPORTS FROM EMAS AND THE PUBLIC IN NORTHWEST ZONES INDICATING
WIDESPREAD SLEET AND FREEZING RAIN CONTINUE GENERALLY ALONG AND
NORTH OF A LINE FROM CAMDEN TO CLARKSVILLE. REPORTS FROM DOVER
INDICATE UP TO ONE TENTH OF AN INCH OF ICE ACCUMULATION
ALREADY...AND OTHER REPORTS INDICATE SLEET PARTIALLY COVERING
ROADS IN STEWART AND TRIGG COUNTIES. THEREFORE HAD TO ISSUE A
WINTER WEATHER ADVISORY FOR BENTON/HOUSTON/STEWART/MONTGOMERY
COUNTIES UNTIL 6 PM IN COORDINATION WITH PAH AND MEG.

DUE TO THE POOR MODEL PERFORMANCE TODAY...AM HAVING TO RELY ON
NOWCASTING FOR THIS EVENT. MAIN CONCERN IS WITH PRECIP EXPECTED
TO CONTINUE IN THE NORTHWEST THROUGH 06Z OR SO...ADVISORY MAY NEED
TO BE EXTENDED IN TIME AND POSSIBLY UPGRADED TO A WARNING SHOULD
HIGHER ICE ACCUMULATIONS BECOME APPARENT. CURRENTLY...SIGNIFICANT
ICE ACCUMULATIONS ARE BEING REPORTED CURRENTLY ACROSS
WEAKLEY/GIBSON COUNTIES WITH TREES AND POWER LINES SAGGING DUE TO
THE WEIGHT OF ICE.

FULL FORECAST UPDATE WILL BE ISSUED LATER THIS AFTERNOON.

SHAMBURGER

&&

.PREV DISCUSSION... /ISSUED 1123 AM CST TUE FEB 4 2014/

UPDATE...FOR 18Z AVIATION

AVIATION...

POOR FLYING CONDITIONS FOR THIS ENTIRE 24-HR TAF PERIOD. MAINLY
IFR CONDITIONS ARE EXPECTED FOR MUCH OF THIS TAF PERIOD...WITH
SPOTS OF LIFR CIGS HERE AND THERE THROUGH 12Z WED AND MAYBE A
BREAK TO MVFR BEFORE 18Z WED. IFR/LIFR CONDITIONS WILL BE THE RULE
FOR CKV AND BNA AS CLOUDS/RAIN CONTINUE TO SPREAD INTO MIDDLE TN.
MOST CONSISTENT RAIN WILL HOLD OFF AT CKV UNTIL 20Z...AND AT BNA
UNTIL 22Z. THESE CONDITIONS SHOULD HOLD OFF AT CSV UNTIL LATER
THIS EVENING. THE HEAVIEST RAIN WILL FALL BETWEEN 00Z-12Z LATE
TONIGHT-EARLY TOMORROW MORNING...WITH A FEW RUMBLES OF THUNDER
POSSIBLE AS WELL. SINCE THE TS WILL BE ISOLATED...WE WILL LEAVE
THAT OUT OF THE TAFS. VSBYS SHOULD LOWER OVERNIGHT DURING THAT
TIMEFRAME AS WELL.

NORTHEAST WINDS WILL SHIFT AROUND TO THE SOUTHEAST TONIGHT BEFORE
THE FRONTAL BOUNDARY ASSOCIATED WITH THIS PRECIP MOVES THROUGH.
GUSTY WINDS SHOULD SHIFT TO THE WSW AT CKV AND BNA BEFORE 05Z
TONIGHT...AND AT CSV BY 10Z TONIGHT. A FEW FLURRIES MAY BE
POSSIBLE ON THE BACK SIDE AROUND THE 12-15Z TIMEFRAME...OTHERWISE
PRECIP WILL BE ALL RAIN ENDING WITHIN THE LAST 6 HOURS OF THIS TAF
PERIOD.

PREV DISCUSSION... /ISSUED 859 AM CST TUE FEB 4 2014/

UPDATE...

RADAR IMAGERY THIS MORNING INDICATES PRECIPITATION IS ABOUT TO
MOVING INTO WESTERN ZONES WITH OBS INDICATING TEMPERATURES AT OR
BELOW FREEZING ALONG AND NORTH OF A LINE FROM LINDEN TO
SPRINGFIELD. ALTHOUGH LATEST MODELS INDICATE TEMPERATURES WILL
WARM ABOVE FREEZING IN THIS AREA LATER THIS MORNING...WITH PRECIP
ALREADY MOVING IN SOME SLEET OR FREEZING RAIN WILL BE POSSIBLE AS
INDICATED BY 12Z OHX SOUNDING. HAVE UPDATED GRIDS AND ZONES TO
ACCOUNT FOR THIS POTENTIAL. WILL HAVE TO CLOSELY MONITOR NORTHWEST
ZONES IN CASE TEMPERATURES DO NOT WARM AS QUICKLY AS MODELS OR
PREVIOUS FORECAST INDICATE. IN ADDITION...LIGHTNING DATA INDICATES
SEVERAL STRIKES ACROSS WESTERN TN AND NORTH MS AND HAVE EXPANDED
MENTION OF THUNDERSTORMS LATER TODAY. REST OF FORECAST WAS
UNCHANGED FOR NOW.

SHAMBURGER

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR TNZ005-
006-022-023.

&&
Hazardous weather outlook, Feb 4, 5:00 AM CST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CST TUE FEB 4 2014

TNZ005>011-022>034-056>066-075-077>080-093>095-051100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
500 AM CST TUE FEB 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

PATCHY FREEZING FOG WILL CONTINUE THROUGH THE MID MORNING HOURS...
AND COULD CAUSE SLICK SPOTS ON ROADWAYS...ESPECIALLY ON BRIDGES
AND OVERPASSES. CONTINUE TO EXERCISE CAUTION ON AREA ROADWAYS
THIS MORNING.

SOME HEAVY RAINFALL MAY OCCUR LATE THIS AFTERNOON AND TONIGHT
ACROSS MIDDLE TENNESSEE. THIS MAY RESULT IN PONDING OF WATER
ON AREA ROADWAYS ALONG WITH MINOR FLOODING OF SOME LOW LYING
FLOOD PRONE LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ALONG WITH THE POTENTIAL OF A WINTRY MIX...THERE IS A CHANCE
FOR ACCUMULATING SNOWFALL FRIDAY NIGHT AND AGAIN SATURDAY NIGHT
INTO SUNDAY. WITH EXACT TIMING...LOCATION DEVELOPMENT...AND
AMOUNTS STILL NEEDING TO BE DETERMINED...IT IS RECOMMENDED THAT
YOU CHECK BACK THROUGHOUT THE WEEK CONCERNING THIS POTENTIAL
WINTER WEATHER EVENT.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT HEAVY RAINFALL AMOUNTS AND SNOW ACCUMULATION AMOUNTS
TO THE NATIONAL WEATHER SERVICE IN NASHVILLE.

31

In the hours before

Special weather statement, Feb 4, 12:05 PM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1205 PM CST TUE FEB 4 2014

TNZ005-006-022>025-042100-
STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...CAMDEN...ERIN...
WAVERLY...DICKSON
1205 PM CST TUE FEB 4 2014

...WINTRY MIX FOR A FEW MORE HOURS IN NORTHWEST MIDDLE TENNESSEE...

RAIN HAS OVERSPREAD MUCH OF NORTHWEST MIDDLE TENNESSEE GENERALLY
ALONG AND NORTH OF A LINE FROM CAMDEN TO CLARKSVILLE.
TEMPERATURES HAVE STRUGGLED TO RISE ABOVE FREEZING IN THAT
REGION...AND AS A RESULT A MIX OF RAIN...FREEZING RAIN...AND
SLEET HAS BEEN FALLING AT TIMES.

THIS WINTRY MIX WILL REMAIN POSSIBLE FOR A FEW MORE HOURS BEFORE
TEMPERATURES RISE ABOVE FREEZING THIS AFTERNOON. THEREFORE...SOME
MINOR ICE ACCUMULATIONS ON ELEVATED SURFACES SUCH AS TREES ARE
POSSIBLE EARLY THIS AFTERNOON. NO TRAVEL ISSUES ARE CURRENTLY
EXPECTED AS ROADWAY TEMPERATURES REMAIN ABOVE FREEZING...BUT USE
CAUTION IF DRIVING IN CASE OF SOME SLICK SPOTS ON BRIDGES AND
OVERPASSES.

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 12:32 PM CSTWinter Weather AdvisoryOHXBenton, Houston, Montgomery, Stewart15 hr
Feb 4, 5:41 PM CSTRiver Flood AdvisoryOHXPerry48 hr
Feb 4, 5:54 PM CSTAreal Flood AdvisoryOHXBenton, Cheatham, Davidson, Dickson, Hickman, Houston and 10 more137 days

Nearby

Winter Storm Warnings in Tennessee, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.